MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR INSERT X3 #2 RM/LL -8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR INSERT X3 #2 RM/LL -8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 5630-G-228
Medical Device Problem Codes Crack (1135); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The insert did not seat properly on the tibial tray and it broke during insertion.
 
Additional Manufacturer Narrative
An event regarding damage involving an triathlon insert was reported.The event was confirmed.Method & results: device evaluation and results: damage observed in the insert consistent with contact against a hard object and explantation.Visual inspection of the returned device confirms that the device was damaged on both sides at the time of implantation.Machine markings are still present.Medical records received and evaluation: there is no indication that patient factors contributed to the reported event.Device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies complaint history review: there has been no other event for the lot referenced.Conclusions: visual inspection of the returned device confirms that the device was damaged on both sides at the time of implantation.Material analysis indicated damage observed in the insert consistent with contact against a hard object and explantation.No further investigation for this event is possible at this time.If additional information become available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON PKR INSERT X3 #2 RM/LL -8MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6503767
Report Number0002249697-2017-01296
Device Sequence Number624005
Product Code HRY
UDI-Device Identifier07613327015904
UDI-Public(01)07613327015904(11)161004(17)211031(10)2L5YVW
Combination Product (Y/N)N
PMA/510(K) Number
K082567
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue Number5630-G-228
Device Lot Number2L5YVW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/23/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/19/2017
Supplement Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;